Show simple item record

Files in this item


Item metadata

dc.contributor.authorFraser, Jonathan MacDonald
dc.contributor.authorHare, Kathryn E.
dc.contributor.authorHare, Kevin G.
dc.contributor.authorTroscheit, Sascha
dc.contributor.authorYu, Han
dc.identifier.citationFraser , J M , Hare , K E , Hare , K G , Troscheit , S & Yu , H 2019 , ' The Assouad spectrum and the quasi-Assouad dimension : a tale of two spectra ' , Annales Academiae Scientiarum Fennicae-Mathematica , vol. 44 , no. 1 , pp. 379-387 .
dc.identifier.otherPURE: 256234522
dc.identifier.otherPURE UUID: 994f148d-78b3-4711-a6f5-2fbdf8a0a70b
dc.identifier.otherORCID: /0000-0002-8066-9120/work/58285466
dc.identifier.otherScopus: 85065618629
dc.identifier.otherWOS: 000461094900023
dc.descriptionFunding: Leverhulme Trust Research Fellowship (RF-2016-500) and EPSRC Standard Grant (EP/R015104/1) (JMF). HY was financially supported by the University of St Andrews.en
dc.description.abstractWe consider the Assouad spectrum, introduced by Fraser and Yu, along with a natural variant that we call the 'upper Assouad spectrum'. These spectra are designed to interpolate between the upper box-counting and Assouad dimensions. It is known that the Assouad spectrum approaches the upper box-counting dimension at the left hand side of its domain, but does not necessarily approach the Assouad dimension on the right. Here we show that it necessarily approaches the quasi-Assouad dimension at the right hand side of its domain. We further show that the upper Assouad spectrum can be expressed in terms of the Assouad spectrum, thus motivating the definition used by Fraser–Yu. We also provide a large family of examples demonstrating new phenomena relating to the form of the Assouad spectrum. For example, we prove that it can be strictly concave, exhibit phase transitions of any order, and need not be piecewise differentiable.
dc.relation.ispartofAnnales Academiae Scientiarum Fennicae-Mathematicaen
dc.rights© 2019, Academia Scientarum Fennica. This work has been made available online in accordance with the publisher's policies. This is the final published version of the work, which was originally published at
dc.subjectAssouad spectrumen
dc.subjectQuasi-Assouad dimensionen
dc.subjectQA Mathematicsen
dc.titleThe Assouad spectrum and the quasi-Assouad dimension : a tale of two spectraen
dc.typeJournal articleen
dc.contributor.sponsorThe Leverhulme Trusten
dc.description.versionPublisher PDFen
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record